MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 NEISSERIA-HAEMOPHILUS IDENTIFICATION TEST KIT; VITEK® 2 NH ID TEST KIT

BIOMERIEUX, INC VITEK® 2 NEISSERIA-HAEMOPHILUS IDENTIFICATION TEST KIT; VITEK® 2 NH ID TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
A customer in (b)(6) contacted biomérieux to report a misidentification of neisseria gonorrhoeae as neisseria cinerea in association with the vitek® 2 neisseria-haemophilus (nh) identification (id) test kit.Due to suspicion of neisseria gonorrhoeae based on gram stain and clinical presentation, the customer performed pcr testing and obtained the neisseria gonorrhoeae result.The customer stated the discrepant vitek® 2 nh id result was not reported to the treating physician; the pcr result was used by the physician for treatment decisions.There was no adverse impact on the patient's state of health due to the discrepant result.Culture submittal was requested by biomérieux for internal investigation.However, the customer stated the strain is no longer viable for testing.Biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: the customer reported testing the isolate from pvx media which had been incubated at 37c in co2.The percentage of co2 used was not reported.The customer remarked the card was set up right after the strain was removed from the co2 incubator.Three (3) lab reports were submitted.The first lab report showed an excellent identification of n.Cinerea with 3 atypical negative reactions (tyra, appa, dglu) and one atypical positive reaction (ellm) for an identification of n.Gonorrhoeae according to the nh knowledge base.The other 2 lab reports showed low discrimination identifications between n.Gonorrhoeae and n.Elongata.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.Without the strain or raw data it's not possible to further evaluate the cause of the mis-identification.Nh lot# 245398920 met final qc release criteria.The lot passed initial qc performance testing.

Brand Name
VITEK® 2 NEISSERIA-HAEMOPHILUS IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 NH ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key6784344
Report Number1950204-2017-00258
Device Sequence Number16384859
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2017
Device Catalogue Number21346
Device Lot Number245398920
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1